MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been requested for return at this time.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2016 the reporter contacted animas alleging that on an unspecified date, the patient experienced elevated blood glucose (bg) over 500mg/dl.There were no reported signs or symptoms of hyperglycemia.Reportedly, the patient did not receive any treatment above and beyond the usual routine of diabetes care and management and remained on the pump.The reporter noted that the patient¿s healthcare provider had made basal rate changes associated with the alleged bg excursion.Customer technical support reviewed the pump with the reporter and found all settings and histories were correct; the pump was found to be delivering accurately as programmed.The reporter noted that the patient exhibited signs/symptoms of illness not caused by the bg excursion, and that the user had overridden bolus dosage recommendation(s) provided by the pump.The patient was referred to their healthcare provider for diabetes management.This complaint is being reported based on the allegation that the patient experienced hyperglycemia while using insulin pump therapy, with use error as a contributing factor.
 
Additional Manufacturer Narrative
Product analysis: the device was returned and evaluated by product analysis on 09/22/2017 with the following findings: review of the pump¿s black box indicated no abnormal pump behavior.Data relevant to the alleged event was overwritten due to extended pump use.The total daily dose history was appropriate for the user programmed delivery settings.The pump successfully completed a prime sequence, bolus deliveries, and 24-hour exercise test without issue or alarm.The pump passed a delivery accuracy test.The pump calculated boluses accurately.All deliveries performed during investigation were recorded accurately in the pump¿s history.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6198749
Report Number2531779-2016-34573
Device Sequence Number18867411
Product Code OYC
UDI-Device Identifier10840406100570
UDI-Public0110840406100570
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Was the Report Sent to FDA? Yes
Device Age4 MO
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by Manufacturer12/08/2016
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age6 YR
Patient Weight33